MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7F282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.There is no information for this lot ad25130053 therefore mre can¿t be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During an isvt (supraventricular tachycardia) ablation with a qdot catheter and decanav catheter, the patient experienced pericardial effusion treated with pericardiocentesis.The patient was stale after treatment.During the procedure, the medical team mapped the rv (right ventricle) and got an area of interest "sort of septal rv close to the his".They "poked around a lot" with the decanav catheter into the rv apex and physician decided it was "good enough" to burn.They had a great signal but were unable to capture when pacing in a lot of areas in the rv and the physician kept poking around until they found a spot that would intermittingly capture.Before burning they placed the decanav catheter in the rv to have for backup pacing.They were not able to capture the rv due to the patient having a "super small right ventricle".The physician suspects they may have "poked a little too much" and caused a pericardial effusion.They burned the pvc (premature ventricular contraction) and the physician realized there was a pericardial effusion -- the physician had burned and did a couple of lesions they were looking at it on ice (intracardiac echocardiography) and noticed the pericardial effusion.Pericardiocentesis was performed on the patient.The patient left the room stable and is currently in recovery.Bwi products in use during the case were qdot micro catheter, decanav catheter, soundstar catheter, vizigo sheath, carto 3 system, and ngen generator.The physician¿s opinion on the cause of this adverse event was patient condition/procedure.Prior to noting the pe/ct (pericardial effusion / cardiac tamponade), ablation was performed.The event occurred after the ablation phase.The outcome of the adverse event was that the patient left the room stable.The physician was confident the patient would recover fully.The patient did not require extended hospitalization.No catheter exchanges occurred during the procedure or transseptal puncture performed during the procedure.No evidence of steam pop.The flow settings for irrigation catheter were qmode, high flow max: 15 ml/min, and high flow min: 4ml/min.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages observed on biosense webster equipment during the procedure.The force visualization features used were dashboard, vector and visitag.The visitag module parameters for stability used were min.Time 3 sec, tag size 3, and fot 25%.No additional filter was used with the visitag.The color option prospectively used was impedance.The adverse event occurred on 26-aug-2025.Ngen was used for the procedure.There were two reports for this event, one for the qdot and another for the decanav.This report is for the decanav.
 
Additional Manufacturer Narrative
On 20-oct-2025, the device manufacture and expiration dates were received.They have both been added to respective fields.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 26-sep-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23088788
Report Number2029046-2025-03206
Device Sequence Number10508905
Product Code DRF
UDI-Device Identifier10846835008807
UDI-Public10846835008807
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Catalogue NumberR7F282CT
Device Lot NumberAD25130053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/26/2025
10/20/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/01/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC.; CARTO 3.; NGEN GENERATOR.; NGEN PUMP.; SOUNDSTAR ECO GE 8F CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American